Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 15, 2003, 9:16 AM EST for Jefferson County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 9:16 AM EST (14:16 UTC)
- Expired
- Jun 15, 2003, 9:45 AM EST
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 151420 FFWLMK INC077-151545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 916 AM EST SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWEST JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1045 AM EST * AT 915 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER DUPONT...OR ABOUT 45 MILES NORTH OF LOUISVILLE... WITH LITTLE MOVEMENT. RADAR HAS ESTIMATED THAT AROUND TWO INCHES OF RAIN HAS ALREADY FALLEN THIS MORNING AROUND DUPONT...WITH ANOTHER INCH OR SO POSSIBLE THROUGH 1045 EST. THIS WILL LIKELY LEAD TO FLASH FLOODING. SOME CITIES THAT WILL BE IMPACTED INCLUDE DUPONT AND LANCASTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3887 8571 3876 8552 3889 8539 3893 8544 $$ STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:50 AM EST, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 1:50 AM EST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 AM EDT SUN JUN 15 2003 SHORT TERM: PRIMARY QUESTION CONCERNS THE POTENTIAL FOR ADDITIONAL FLOODING LATER TODAY. SYNOPTIC SITUATION IS IN SOME WAYS SIMILAR TO YESTERDAY. WINDS ALOFT ARE EXCEEDING LIGHT...AND STORM MOTION TODAY WILL BE ONE AGAIN SLOW TO ALMOST STATIONARY. EARLY THIS MORNING A WEAK UPPER AND SURFACE LOW WAS COLOCATED OVER CENTRAL KENTUCKY. IN FACT...STORMS OVER SOUTHERN INDIANA ATTM ARE MOVING WEST...WHILE THOSE NEAR TENNESSEE ARE SLIDING EAST. THIS AFTERNOON...HIGH DEWPOINTS...MODERATE INSTABILITY AND POSSIBLY SOME DYNAMICS FROM RIGHT REAR QUADRANT FROM A WEAK UPPER LEVEL JET WILL LEAD ONCE AGAIN TO AFTERNOON DEVELOPMENT OF SCATTERED THUNDERSTORMS. A WEAK SURFACE TROUGH WILL BECOME ESTABLISHED OVER EAST CENTRAL KENTUCKY...WHICH MAY SERVE AS A FOCUS MECHANISM FOR DEVELOPMENT. WITH PRECIPITABLE WATER VALUES OF 1.6 INCHES...AND EXPECTED SLOW MOVEMENT OF STORMS...THREAT EXIST FOR ISOLATED 2 TO 3 INCH RAINFALL AMOUNTS. WILL ISSUE FLOOD WATCH FOR ENTIRE CWA...UNTIL MIDNIGHT FOR THREAT OF FLOODING. WILL ADD AREAS OF LIGHT FOG AND HAZE INTO MORNING FORECAST AS VISIBILITIES HAVE FALLEN TO 3 TO 5 MILES ACROSS NORTHERN KENTUCKY. HUMID AIRMASS WILL REMAIN AROUND THROUGH WEDNESDAY NIGHT. DIFFICULT TO IDENTIFY ANY DISTINCT DISTURBANCES UNTIL TUESDAY EVENING...WHEN UPPER LEVEL TROUGH MOVES SOUTHEAST ACROSS THE WESTERN GREAT LAKES ACROSS INDIANA. WITH LI/S INDICATING AFTERNOON INSTABILITY EACH AFTERNOON...WILL NOT CHANGE ONGOING FORECAST WHICH INCLUDES CHANCES OF PRECIPITATION EACH DAY...ESPECIALLY DURING AFTERNOON AND EVENING HOURS. GFS STILL ADVERTISING A DRIER AIRMASS ARRIVING FROM THE GREAT LAKES THURSDAY. 1021MB HIGH PRESSURE DEVELOPS OVER MICHIGAN FRIDAY MORNING...AND NORTHERLY WINDS EXPECTED TO PUSH MOIST AIR INTO TENNESSEE. WILL CONTINUE ONGOING DRY FORECAST FOR THE WEEKEND. .LMK...FLOOD WATCH CONTINUES UNTIL MIDNIGHT FOR ALL OF CENTRAL KENTUCKY AND A PART OF SOUTH CENTRAL INDIANA. DENMAN
Hazardous weather outlook, Jun 15, 4:22 AM EST, 4 hours 54 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 522 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY STRETCHED ACROSS CENTRAL KENTUCKY WILL SERVE AS THE FOCUS FOR SCATTERED THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE SLOW MOVING STORMS WILL HAVE THE CAPACITY TO PRODUCE UP TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME. THIS AMOUNT OF RAIN FALLING ON ALREADY SATURATED GROUND MAY PRODUCE FLASH FLOODING OF SMALL STREAMS AND CREEKS. IN ADDITION PONDING OF WATER ON ROADS AND UNDERPASSES WILL BE POSSIBLE. FOR THESE REASONS A FLOOD WATCH HAS BEEN ISSUED THROUGH 8 PM EDT FOR THE KENTUCKY COUNTIES OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY ALSO HAVE THE POTENTIAL TO PRODUCE BRIEF PERIOD OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:40 PM EST | Flash Flood Warning | LMK | Perry | 65 min |
| Jun 15, 3:17 PM EST | Flash Flood Warning | LMK | Harrison | 118 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.